Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 6:16 PM CDT for Sioux County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 7, 2005, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 98 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 072316
SVRBIS
NDC085-080000-
/O.NEW.KBIS.SV.W.0076.050607T2316Z-050608T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 700 PM CDT(600 PM MDT)
* AT 610 PM CDT(510 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EXTREME SOUTH CENTRAL SIOUX COUNTY TO EXTREME SOUTHWESTERN
SIOUX COUNTY...OR ALONG A LINE EXTENDING FROM 64 MILES SOUTHWEST OF
BISMARCK TO 74 MILES EAST OF BOWMAN...AND MOVING NORTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHERN SIOUX COUNTY AROUND 530 PM MDT
RURAL CENTRAL SIOUX COUNTY AROUND 640 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4595 10105 4595 10192 4601 10190 4601 10144
4621 10107
$$
RSL1 follow-up statement
000
WWUS53 KBIS 072339
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT TUE JUN 7 2005
NDC085-080000-
/O.CON.KBIS.SV.W.0076.000000T0000Z-050608T0000Z/
SIOUX ND-
639 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT(600 PM
MDT) FOR SOUTHWESTERN SIOUX COUNTY...
AT 531 PM MDT(631 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTHWESTERN SIOUX COUNTY TO SOUTH CENTRAL SIOUX
COUNTY...OR ALONG A LINE EXTENDING FROM 76 MILES SOUTHWEST OF
BISMARCK TO 56 MILES SOUTH OF BISMARCK...MOVING NORTH AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL CENTRAL SIOUX COUNTY AT 650 PM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING(1100 PM MDT TUESDAY EVENING) FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4595 10105 4595 10192 4601 10190 4601 10144
4621 10107
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 8:06 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 48 min |
| Jun 6, 9:44 PM CDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 54 min |
| Jun 6, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 7, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 7, 12:55 AM CDT | Tornado Warning | BIS | LaMoure, Logan | 23 min |
| Jun 7, 1:24 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 34 min |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 6:26 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.